Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Torsion-free abelian groups with prescribed finitely topologized endomorphism rings

Authors: Manfred Dugas and Rüdiger Göbel
Journal: Proc. Amer. Math. Soc. 90 (1984), 519-527
MSC: Primary 20K20; Secondary 20K30
MathSciNet review: 733399
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: We will show that any complete Hausdorff ring $R$ which admits, as a basis of neighborhoods of 0, a family of right ideals $I$ with $R/I$ cotorsion-free can be realized as a topological endomorphism ring of some torsion-free abelian group with the finite topology. This theorem answers a question of A. L. S. Corner (1967) and can be used to provide examples in order to solve a problem (No. 72) in L. Fuchs’ book on abelian groups.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 20K20, 20K30

Retrieve articles in all journals with MSC: 20K20, 20K30

Additional Information

Keywords: Torsion-free abelian groups, topological endomorphism ring
Article copyright: © Copyright 1984 American Mathematical Society